



## مؤتمر دعم الشراكة البناءة بين الحكومة اليمنية ومنظمات المجتمع المدني

Supporting Constructive Engagement between Government of Yemen and CSOs Conference

In collaboration with the World Bank

## March 4-6, 2014 | Movenpick Hotel, Sana'a, Yemen

Tuesday, March 4 <sup>th</sup> , 2014			
	(8:30 – 3:30pm)		
9:00 - 9:05 (5m)	Welcome: Dr. Mohammed Alhaweri, Deputy Minister of Planning and International Cooperation		
9:05 - 9:15 (10m)	Dr. Mohammed Saed Al-Sadi, Minister of Planning and International Cooperation		
9:15 – 9:25 (10m)	Dr. Amat Al-Razzak Ali Hummed, Minister of Social Affairs and Labor		
9:25 – 9:35 (10m)	World Bank Support in Yemen: Mr. Wael Zakout, Manager Yemen Country Office, World Bank		
9:35 – 9:45 (10m)	Opening Address: H.E. Mr. Prime Minister of Yemen		
9:45 – 9:50 (5m)	Closing the opening ceremony by Moderator		
9:50 – 10:20 (30m)	Coffee Break		
10.20 10.20	Session 1: International Experiences		
10:20 – 10:30 (10m)	Introduction to the Partnership Framework between the Government of Yemen and Civil Society Organizations, Mr. Ahmed Hussain Aljawi, <i>Ministry of Planning</i> <i>and International Cooperation</i>		

10:30 - 10:55	
(25m)	Keynote address: "Elements of Success for Partnerships for Development", Mr. Jeff Thindwa, Manager, Social Accountability Practice Group, World Bank Institute
	Group, wond bunk institute
Global experience on bu	uilding State and non-State Partnerships from Indonesia, Ghana, Brazil, and India
10:55 – 11:15	Speaker: INDONESIA – Dr. Suprayoga Hadi, Deputy Minister for Disadvantaged
(20m)	Regions, Republic of Indonesia
	• How did Indonesia engage in new and fluid environments to support the
	new objectives for more open, transparent and accountable state
	institutions? What were the respective roles of Government, Parliament,
	Media, CSOs, religious organizations, etc.? How did the transitional government interact and approach these various actors?
	government interact and approach these various actors.
	Moderated Q&A – Moderator (15 Minutes)
11:30 - 11:50	Speaker: GHANA – Dr. Tony Aidoo, Head, Policy Evaluation and Oversight Unit,
(20m)	Office of the President
	• How did the Ghana engage in a new multi-stakeholder framework with the
	objectives for more transparency, accountability, and participation in policy
	processes? What were respective role of Government, Parliament, Media,
	CSOs, private sector, etc?
	• What were the enabling factors that supported the Open Government
	Partnership in the Ghana and what are some of the outstanding challenges?
	Moderated Q&A – Moderator (10 minutes)
	moderated Quer Moderator (10 minutes)
12:00 - 12:20	Speaker: BRAZIL – Mr. Federico Fornazieri, Cabinet Secretary of Rio Grande do
(20m)	Sul, Brazil
	• What mechanisms did the Brazilian government use to engage with citizens
	during "The Governor Asks" initiative to make a participatory decision
	making process effective? What effective mechanisms were used in
	participatory planning? What process elements made the citizen feedback
	collection process successful? What were the respective roles of

	Government, Media and CSOs as social intermediaries in the process?
	Moderated Q&A – Moderator (15 minutes)
12:35 – 12:55 (20m)	<ul> <li>Speaker: INDIA – Mr. George Cheriyan, Director, CUTS International, India</li> <li>What lessons learned to date, challenges and opportunities regarding Government-CSO partnerships around the health sector can be drawn? What were the roles played by government and CSOs during this process and what measures were taken to promote citizen' s direct involvement?</li> <li>What are the outstanding challenges in making government-CSO partnerships more effective? What lessons can be shared regarding the passing of the Right to Information Act?</li> </ul>
Moderated Q&A – Moderator (15 minutes)	
1:10 – 2:10 (1h)	Lunch Break
Session 2: Constructive Engagement between Government & CSOs in Practice	
2:10 – 2:55 (45m)	<i>"Bridging the Gap: Building Blocks for Sustainable Development" – Q&amp;A</i> Panel Session Discussants: <i>Dr. Daniel Batidam,</i> Executive Director, APNAC-Africa, Ghana, <i>George Cheriyan,</i> Director, CUTS International, India, <i>Maryati Abdullah,</i> National Coordinator of Publish What You Pay (PWYP) Indonesia, Steering Committee member of Open Government Partnership (OGP), <i>Mr. Alyan Ali Al-</i> <i>Haisami,</i> ANSA-Arab World Yemen Representative, <i>Ghassan Kasabreh,</i> Director Palestinian NGO Center for Development
	<ul> <li>Panel Topics:</li> <li>Enabling and Institutional Environment</li> <li>Government-CSO Partnerships</li> <li>Public Consultations</li> </ul>

Moderated Q&A – Moderator (30 minutes)
***KNOWLEDGE FAIR – OPEN THROUGH 9AM-6PM***

<b>Wednesday, March 5<sup>th</sup>, 2014</b> (8:30am – 3:00pm)			
	Session 3: Learning from the MNA Region		
8:30 – 8:40 (10m)	Overview of the Day: Moderator		
8:40 – 9:00 (20m)	Speaker: <b>PALESTINIAN TERRITORIES</b> - "Improving the Internal Governance of the CSO Sector", <b>Mr. Ghassan Kasabreh</b> , <i>Director, Palestinian NGO Development Center (NDC)</i>		
9:00 – 9:20 (20m)	Speaker: <b>REPUBLIC OF YEMEN</b> - "Lessons from the Experience with the National Dialogue and Access to Information Law", <b>Mostafa Nasr</b> , <i>Head of the SEMC</i>		
	Moderated Q&A – Moderator (30 minutes)		
	Session 4: Thematic Working Groups		
9:50 – 10:15 (25m)	Framing of Issues: Enabling Environment and CSO Governance, Mr. Jeff Thindwa, Manager, Social Accountability Practice Group, World Bank Institute		
10:15 – 10:30 (15m)	Yemen Government CSO Partnership Framework Principles, Rawhi Afaghani, UNDP Strategic Communications Expert		
Coffee Break			
10:50 – 12:30 (40m)	Thematic Working Groups: Parallel Working Sessions		

	"Supply Side" Themes:
	Enabling environment – Working Group 1
	Access to information – Working Group 2
	"Demand Side" Themes:
	Law of associations – Working Group 3
	• CSO Governance (ie., internal governance, self-regulation, CSO Charter of
	Ethics ) – Working Group 4
	Citizen engagement in service delivery – Working Group 5
12:30 – 1:30 (1h)	Lunch Break
1:30 – 3:00 (1.5h)	CONTINUATION: Thematic Working Groups: Parallel Working Sessions
	Closing Remarks for Day 2: Moderator

Thursday, March 5 <sup>th</sup> , 2014	
(8:30am – 1:30pm)	
Session 5: Way Forward: Lessons to support Yemen during the transition	
8:30 – 8:40 (10m)	Overview of the Day: <i>Moderator</i>
8:40 - 9:40	Thematic Working Groups – Report Back in Plenary
(1h)	Enabling environment – Working Group 1
	Access to information – Working Group 2

9:40 - 11:40 (2h)	<ul> <li>Law of associations – Working Group 3</li> <li>CSO Governance (ie., internal governance, self-regulation, CSO Charter of Ethics ) – Working Group 4</li> <li>Citizen engagement in service delivery – Working Group 5</li> <li>Thematic Working Groups – Entry Points and Opportunities for Government – CSO Partnership in Yemen         <ul> <li>Enabling environment – Working Group 1</li> </ul> </li> </ul>
	<ul> <li>Access to information – Working Group 2</li> <li>Law of associations – Working Group 3</li> <li>CSO Governance (ie., internal governance, self-regulation, CSO Charter of Ethics ) – Working Group 4</li> <li>Citizen engagement in service delivery – Working Group 5</li> </ul>
Session 6: Opportunities for Yemen and Next Steps	
11:40 - 12:40 (1h)	Thematic Working Groups – Report Back in Plenary – Yemen Opportunities
12:40 -1:10 (30m)	Mapping Way Forward – Implementation of Partnership Framework, Presentation of next steps for strengthening CSO-Government Partnerships in Yemen, Mansour Albashiry, Ministry of Planning and International Cooperation
1:10 - 1:25 (15m)	Closing Remarks for Day 3: <b>Dr. Mohammed Alhaweri</b> , <i>Deputy Minister of</i> <i>Planning and International Cooperation</i>
Lunch	
	***KNOWLEDGE FAIR – OPEN THROUGH 4PM***